MAUDE Adverse Event Report: MSD DEGGENDORF MFG VERTE-STACK SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MSD DEGGENDORF MFG VERTE-STACK SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 6278025
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with central stenosis underwent cervical corpectomy at c4-6.Intra-op, the cage(end cap) appeared to come apart from strut.Under x-ray, the cage appeared to be mis-aligned.When it was removed, the end caps fell out of strut and appeared that the strut could not hold the end caps securely like normal.There were no fragments remaining in the patient.There were no patient complications as a result of this event.It would appear the strut maybe the issue and wouldn't fully lock in with with the end caps.
 
Additional Manufacturer Narrative
Additional information: product analysis : visual review did not identify crack, fracture, or material deformation to any of the returned implants.Functional evaluation with the returned implants found the strut able to fully engage each spacer, with an audible "click" heard, and tactile confirmation the spacers were fully engaged.Grasping the strut and manually shaking the assembly was unable to disengage either of the spacers.The implants appear to be capable of performing their intended function.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTE-STACK SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6566164
Report Number1030489-2017-01223
Device Sequence Number1049536
Product Code MQP
UDI-Device Identifier00721902913204
UDI-Public00721902913204
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K030736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Catalogue Number6278025
Device Lot NumberWL59
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPACER ENDCAPS